| Catalog Number |
1410MSK |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/25/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 08/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure, the notch of needle allegedly bent while penetrating and the cutting didn't go all the way.It was further reported that the needle was allegedly removed from the patient's breast by excessive force.There was no reported patient injury.
Event or Problem Description
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one mission disposable core biopsy instrument was received for evaluation.During visual evaluation, the device appeared to have residue throughout, and the device was received in primed configuration with the cannula at the 20 mm position and the sample notch was exposed.The sample notch of the trocar stylet was noted to be severely bent.The functional testing was not performed, due to the nature of the complaint.Therefore, the investigation is confirmed for reported needle bent issue as the bent was noted to the sample notch of the needle and the investigation is inconclusive for the reported difficult to remove issue as the use of condition cannot be replicated in the laboratory.A definitive root cause for the reported needle bent and difficult to remove issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2025), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.